How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4487
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

Hi Dr Kaushik, I take 900 mg and 25 mg Seraquel for Bipolar

This answer was rated:

Hi Dr Kaushik, I take 900 mg and 25 mg Seraquel for Bipolar for the last one year without Alcohol and I am quite stable.Recently, I had Light Beer in 2 occasions. Only the next days after the drink I was little gloomy. I like to drink (Light Beer only)at least 2 times in a month. 2 Psychiatrists have said to me that I can have 2 or 3 Beers occasionaly. My Lithium blood level is .63.Please advise

Greetings !


Welcome to the site.


Well as such after looking your serum lithium levels which are within the maintenance range of 0.6-1 meq/l , you do not need to change the dose of lithium, but yes if the levels go further down when you get the levels checked next time, then you shall discuss the possibility of getting your dose revised so as to maintain the levels within the above mentioned range.


Also Seroquel at 25 mg / day dose is quite ideal for maintenance of bipolar symptoms, so this dose shall be continued as well.


Now , the gloomy feel that you developed can be best explained by a) prolonged abstinence from any sort of alcohol form + b) interaction of alcohol with Seroquel both of which are known for depressing CNS ( central nervous system ) actions thereby producing gloomy feeling, sloppiness and sleepiness ,etc


So I reckon that alcohol is best to be avoided in your case since you are on some drugs mainly Seroquel which do not react well with alcohol, even small amounts of it may precipitate such a scenario all over again plus bipolar disorder in itself feeds on making the person to abuse substances with potential of addition and abuse.


So until your doctor keeps you on Seroquel you shall avoid any form of alcoholic beverage , even the mild beer as later once he brings you off Seroquel then you may seek his approval to take alcohol in mildest form occasionally but as of now this gloomy feel that you developed gives us signal that your system does not tolerate even small amounts of alcohol with the current drug regime and so you shall avoid it in order to continue to enjoy the quality of life that you have got with the help of this drug regime.


I hope you see the bigger picture and the benefits which come with sticking to apparently strict but relevant and effective treatment protocol.


Wish you all the best.


Please kindly leave a Positive rating if you are satisfied with the answer.


If there is any further assistance needed please feel free to ask using the reply button.



Dr. Kaushik and other Mental Health Specialists are ready to help you

Related Mental Health Questions